Round Two

The day before yesterday I had my second dose of Pegasys.  As promised, I am here to tell you how it went :).

Did you notice the smiley face?  That should tell you something.  I feel a hundred times better than I did last week!

I did prepare a little better this time.  I tried to be well rested, and I tried to make sure I had eaten.  I was very nervous, though, and I started to worry that my nervousness would affect my reaction to the injection.  Which, of course, made me more nervous.  Finally, I waited until just before bed to do the injection.  That’s when I usually take my meds anyway, but I also waited because I was hoping that way I’d be able to fall asleep before any side effects really kicked in.  You may remember that the first dose was given mid-afternoon, and I was really hurting by bedtime.  As a result, the pain kept me up most of the night.  I was hoping to avoid that this time.

I gave myself the injection, and took the rest of my meds.  I also took an 800mg Ibuprofen, proactively.  Just before getting into bed, I looked at the injection site, and it was surrounded by a perfect, solid red circle, about 1/4″ in diameter.  I didn’t know if that had happened last time…I hadn’t looked at the injection site for quite some time afterwards…so I decided to just go to bed, since it didn’t hurt and I wasn’t feeling funny.

I woke up feeling pretty good.  The red circle was gone.  I was just a little achy, but more of a stiffness in my joints.  However, as the day went on, I got more sore.  I also got pretty fatigued and the heavy thirst/cotton mouth was back.  By bedtime last night, I was feeling pretty run down and stiff, but no tears and it was certainly tolerable.  This morning, my back hurts pretty bad, across the back of my shoulders and down my spine.  My pelvic/hip bones are also pretty sore and stiff.  But again, not nearly as bad as last week and I am just going to take another Ibuprofen.  I am confident that will give me all the relief I need.

I had been hoping for some improvement this time.  This is much better than I had expected.  Last week I had extreme pain, fatigue and thirst, loss of appetite, upset stomach when I did try to eat, a bad headache and severe chills.  This time I have a dry mouth, slight loss of appetite, soreness and fatigue.  I’d say that’s a pretty good improvement! 🙂

Advertisements

~ by julie70 on February 4, 2011.

4 Responses to “Round Two”

  1. Woot! Go you!

    Forgive me…but how long has this study been going on? How did you get on it?

    • Thanks, Nina 🙂

      Pegasys is not a study, or a trial…it is simply new in it’s use for MPNs. However, it has been used for some time to treat Hepatitis. As MPN patients, we get it ‘Off Label’ from the pharmacy. That simply means that the drug is prescribed to us in a way that is not currently approved by the FDA. Currently, Pegasys is approved for use for Hepatitis patients, but it has been found to be beneficial to some MPN patients, as well. It’s just not wide-spread in its use for MPNs. Yet ;).

  2. Hi Julie,

    I am a 26-y.o. woman living with E.T. as well and I came across your blog because I am currently researching pegasys as my hematologist is switching me over to the medication. I must admit that I am extremely nervous about taking this medication and reading your blog has helped me to become more comfortable with the decision of switching although I am not positive if I will just yet. I have been knowingly living with the condition since my diagnosis in 2007 and I have never come across any females with my condition. I have met one other person with my condition and he is an older man. It is quite refreshing to be able to share my experiences with someone that can relate. Thank you for your blog!

    • I’m glad you found my blog, and I look forward to talking with you more! I am currently 4 doses into the Pegasys. Today I received shipment #2 (each shipment is 4 weeks worth). I am still on only a half dose of the pegasys, plus my full dose of HU. The side-effects have gotten much better, although still present. I was thinking about doing a chart of the side-effects I experience each week from the Pegasys.
      What medication are you currently on? Why is your doctor wanting to switch you to Pegasys?
      In regards to women and ET…we were just discussing, at the last support group meeting I attended a couple weeks ago, that the number of women (particularly *young* women) diagnosed with MPNs is on the rise. Now, whether that is because more are developing the diseases, or because we are becoming more aware of them and more people are being diagnosed in general is another – unanswered – question.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

 
%d bloggers like this: